C 1 approximation of functions by solutions of second-order elliptic systems on compact sets in ℝ2
- 13 Downloads
We consider the problems of C 1 approximation of functions by polynomial solutions and by solutions with localized singularities of homogeneous elliptic second-order systems of partial differential equations on compact subsets of the plane ℝ2. We obtain a criterion of C 1-weak polynomial approximation which is analogous to Mergelyan’s criterion of uniform approximability of functions by polynomials in the complex variable. We also discuss the problem of uniform approximation of functions by solutions of the above-mentioned systems. Moreover, we consider the Dirichlet problem for systems that are not strongly elliptic and prove a result on the lack of solvability of such problems for any continuous boundary data in domains whose boundaries contain analytic arcs.
Unable to display preview. Download preview PDF.
- 8.P. V. Paramonov, “On approximation by harmonic polynomials in the C 1-norm on compact sets in R2,” Izv. Ross. Akad. Nauk, Ser. Mat. 57 (2), 113–124 (1993) [Russ. Acad. Sci. Izv. Math. 42 (2), 321–331 (1994)].Google Scholar